MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HINGE TIBIAL STABILIZING TOOL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, METAL/POLY

SMITH & NEPHEW, INC. LEGION HINGE TIBIAL STABILIZING TOOL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, METAL/POLY
Model Number 71434465
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the peg broke off in a legion hinge tibial stabilizing tool.It is unknown how the procedure was finished.It is unknown if there was any delay.It is unknown which procedure was performed at the time of the event.
 
Additional Manufacturer Narrative
Investigation results: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is fractured, and the fractured piece was not returned, rendering the device inoperable.The device was manufactured in 2012 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION HINGE TIBIAL STABILIZING TOOL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11159357
Report Number1020279-2021-00317
Device Sequence Number607983
Product Code HRY
UDI-Device Identifier00885556033098
UDI-Public00885556033098
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434465
Device Catalogue Number71434465
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1